MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952816300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.A review of the batch history, historical trending, and similar complaint trending review for the product family will be conducted.If there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a vessel in the left leg.A 3.00x16mm promus premier¿ drug-eluting stent was advanced to treat the lesion.However, as the device went down the leg, the catheter broke.The device was then completely removed from the patient and the procedure was completed with another stent.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the stent delivery system (sds) was returned for analysis.A severely damaged stent was returned inserted loosely on the shaft of a coyote balloon catheter.The tip was visually and microscopically examined and slight damage to the distal section of the tip was noted.The balloon body was reviewed and no issues were noted.Stent crimp markings were evident on the balloon wall which confirms that the stent was crimped on to the balloon prior to stent detachment.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device found multiple kinks along several locations of the hypotube shaft.A hypotube break was also noted at approximately 508mm from the distal end of the strain relief.This type of damage is consistent with excessive force being applied on the delivery system.A visual and tactile examination of the device found no issues with the extrusion shaft.The bicomponent bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6521799
Report Number2134265-2017-04141
Device Sequence Number316920
Product Code NIQ
UDI-Device Identifier08714729844730
UDI-Public(01)08714729844730(17)20180114(10)0019503713
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2018
Device Model NumberH7493952816300
Device Catalogue Number39528-1630
Device Lot Number0019503713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR